Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 13
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Binyamin, Muhammad Ahsan Mahmood, Hasan Khan, Junaid Alam Rabia, and Mehmood, Khawar 2016. Characterization of uni-modal parametric plane curve singularities. Journal of Algebra and Its Applications, p. 1750039.

    Marais, Magdaleen S. and Steenpaß, Andreas 2016. The classification of real singularities using Singular. Part II: The structure of the equivalence classes of the unimodal singularities. Journal of Symbolic Computation, Vol. 74, p. 346.

    Janjua, Faira and Pfister, Gerhard 2014. A classifier for simple space curve singularities. Studia Scientiarum Mathematicarum Hungarica, Vol. 51, Issue. 1, p. 92.

    Castro, A. L. and Montgomery, R. 2012. Spatial curve singularities and the monster/semple tower. Israel Journal of Mathematics, Vol. 192, Issue. 1, p. 381.

    Frühbis-Krüger, Anne and Neumer, Alexander 2010. Simple Cohen–Macaulay Codimension 2 Singularities. Communications in Algebra, Vol. 38, Issue. 2, p. 454.

    Domitrz, W. and Rieger, J. H. 2009. Volume preserving subgroups of $${{\mathcal A}}$$ and $${{\mathcal K}}$$ and singularities in unimodular geometry. Mathematische Annalen, Vol. 345, Issue. 4, p. 783.

    Donelan, P. S. 2007. Singularity-theoretic methods in robot kinematics. Robotica, Vol. 25, Issue. 06,

    Hernandes, M. E. Hernandes, M. E. Rodrigues and Ruas, M. A. S. 2007. $${\mathcal{A}}_e$$ -codimension of germs of analytic curves. manuscripta mathematica, Vol. 124, Issue. 2, p. 237.

    Ishikawa, Go-o 2004. Classifying singular Legendre curves by contactomorphisms. Journal of Geometry and Physics, Vol. 52, Issue. 2, p. 113.

    Frühbis-Krüger, Anne 2001. Computing moduli spaces for space curve singularities. Journal of Pure and Applied Algebra, Vol. 164, Issue. 1-2, p. 165.

    Nishimura, Takashi 2001. Criteria for right–left equivalence of smooth map-germs. Topology, Vol. 40, Issue. 3, p. 433.

    Frühbis-Krüger, Anne 1999. Classification of simple space curve singularities. Communications in Algebra, Vol. 27, Issue. 8, p. 3993.

    Gibson, C. G. and Hobbs, C. A. 1995. Singularities of general one-dimensional motions of the plane and space. Proceedings of the Royal Society of Edinburgh: Section A Mathematics, Vol. 125, Issue. 03, p. 639.

  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 113, Issue 2
  • March 1993, pp. 297-310

Simple singularities of space curves

  • C. G. Gibson (a1) and C. A. Hobbs (a1)
  • DOI:
  • Published online: 24 October 2008

The genesis of this paper lies in theoretical questions in kinematics where a central role is played by naturally occurring families of rigid motions of 3-space. The resulting trajectories are parametrized families of space curves, and it is important to understand the generic singularities they can exhibit. For practical purposes one seeks to classify germs of space curves of fairly small Ae-codimension. It is however little harder to list the A-simple germs, which includes all germs of Ae-codimension ≤11: that then is the principal objective of this paper.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[3]J. W. Bruce , T. J. Gaffney and A. A. Du Plessis . On left equivalence of map germs. Bull. London Math. Soc. 16 (1984), 303306.

[4]J. W. Bruce , A. A. Du Plessis and C. T. C. Wall . Determinacy and unipotency. Invent. math. 88 (1987), 521554.

[8]E. Kunz . The value semigroup of a one-dimensional Gorenstein ring. Proc. Amer. Math. Soc. 25 (1970), 748751.

[15]C. T. C. Wall . Finite determinacy of smooth map germs. Bull. London Math. Soc. 13 (1981), 481539.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *